Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
Bobbi67

I'm afraid to take minocycline

I've had a big cyst near my eye that I've been putting Benzaclin and Taz on for 5 days, but it's not going down. So I thought I'd try minocycline, but after reading about it and many posts, I'm afraid to start. I took doxy about 10 years ago but don't remember if I had any trouble with it or not. The part that worries me about the mino is that it will decrease birth control and you can't take calcium supplements within 3 hours and also can't eat within 2-3 hours of taking it. I have osteoporosis and take birth control to help with that and also need to take 1500mg of calcium a day. I also have low blood sugar and need to eat every 3-4 hours. Do you really have to wait that long before eating? Would it be worth it to try it for 3 months? That's how much my presription is for.

Share this post


Link to post
Share on other sites

The risk of mino decreasing the effects of your birth control is minimal; however to be safe, use a condom. Although it is put on almost every BC pack out there, this is MOSTLY a precaution. The one that you really should be cautious with is Rifampin. This was has the most effect on BC.

As for the calcium. This is unfortunate because calcium will decrease the absorbtion of the drug and it may not work as well. YOu can still eat with mino, but try bread and crackers with a big glass of water.

Is it worth it. For some yes and for some no. My experience: I was on it 6 monts or so and it had very little effect.

Share this post


Link to post
Share on other sites
Guest Guest_Bobbi67_*

The risk of mino decreasing the effects of your birth control is minimal; however to be safe, use a condom. Although it is put on almost every BC pack out there, this is MOSTLY a precaution. The one that you really should be cautious with is Rifampin. This was has the most effect on BC.

As for the calcium. This is unfortunate because calcium will decrease the absorbtion of the drug and it may not work as well. YOu can still eat with mino, but try bread and crackers with a big glass of water.

Is it worth it. For some yes and for some no. My experience: I was on it 6 monts or so and it had very little effect.

Thanks. Like I said, the BC is for my osteoporosis, not for prevention of pregnancy. It provides estrogen to my bones, and I can't have that decreased or my bones will get worse.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×